Finnish Teacher Programme

Europe/Zurich
CERN

CERN

Jeff Wiener (CERN) , Kati Lassila-Perini (Helsinki Institute of Physics (FI)) , Taina Onnela (Helsinki Institute of Physics (FI)) , Tuija Hannele Karppinen (Helsinki Institute of Physics (FI))
Description

The Finnish Teacher Programme 2016 will take place from 5 - 10 June 2016. Lectures, on-site visits, exhibitions, and hands-on workshops will introduce its participants into cutting-edge particle physics. We hope our participants will go back to Finland as ambassadors, who pass on the subject to our next generation of physicists, engineers, IT specialists and and and ...
CERN is looking forward to welcome the Finnish teachers here in Geneva, Switzerland!


Finnish Teacher Programme 2016:
https://indico.cern.ch/e/FITP16

Teacher Programme Manager:
Jeff Wiener: 0041 75 411 9010

In case of emergency:
CERN fire brigade: 0041 22 76 74444

Support: Jeff Wiener
    • 08:45 12:00
      Welcome to CERN!
      • 08:45
        Get-together in front of the CERN Hotel (building 39) 5m CERN

        CERN

      • 09:00
        Welcome to CERN 15m 304/1-001

        304/1-001

        CERN

        20
        Show room on map
        Speaker: Rolf Landua (CERN)
      • 09:15
        Visit the Synchrocyclotron SC 45m
        Speaker: Jeff Wiener (CERN)
      • 10:00
        Introduction to CERN 2h 304/1-001

        304/1-001

        CERN

        20
        Show room on map
        Speaker: Juska Pekkanen (University of Helsinki (FI))
    • 12:30 14:00
      Lunch break 1h 30m
    • 14:00 16:30
      Afternoon
      • 14:00
        Cloud Chamber Workshop 1h 30m 143/R-003 - S'Cool LAB

        143/R-003 - S'Cool LAB

        CERN

        40
        Show room on map
        Speaker: Juska Pekkanen (University of Helsinki (FI))
      • 15:30
        Coffee break 15m CERN

        CERN

      • 15:45
        Aims of the visit and science learning at CERN 45m 6/2-004

        6/2-004

        CERN

        5
        Show room on map
        Speaker: Kati Lassila-Perini (Helsinki Institute of Physics (FI))
    • 17:00 18:30
      Social Event
      Convener: Jeff Wiener (CERN)
      • 17:00
        Welcome reception 1h 61/1-201 - Pas perdus - Not a meeting room -

        61/1-201 - Pas perdus - Not a meeting room -

        CERN

        Show room on map
    • 08:45 11:30
      Morning
      • 08:45
        Get-together in front of the CERN hotel (building 39) 5m CERN

        CERN

      • 09:00
        The standard model for the structure of matter 2h 304/1-007

        304/1-007

        CERN

        25
        Show room on map
        Speaker: Eero Aleksi Kurkela (CERN)
    • 11:30 13:00
      Lunch break 1h 30m
    • 13:00 17:00
      Afternoon
      • 13:00
        Life after LHC: CLIC project 1h 30m 6/2-004

        6/2-004

        CERN

        5
        Show room on map
        Speaker: Jukka Ilmari Vainola (Helsinki Institute of Physics (FI))
      • 14:30
        Coffee break 30m CERN

        CERN

      • 15:00
        CERN support for teaching in high schools 30m 6/2-004

        6/2-004

        CERN

        5
        Show room on map
        Speaker: Rolf Landua (CERN)
      • 15:30
        Walk from building 6 to ATLAS (Point 1) 30m CERN

        CERN

      • 16:00
        Visit the ATLAS control room 45m
        Speaker: Harri Toivonen (Helsinki University of Technology (FI))
    • 08:15 11:45
      Morning
    • 11:45 13:15
      Lunch break 1h 30m
    • 13:15 14:45
      Afternoon
      • 13:15
        CLOUD experiment 1h 30m 6/2-004

        6/2-004

        CERN

        5
        Show room on map
        Speaker: Antti Onnela (CERN)
    • 15:00 19:30
      Social Event
      • 15:00
        Discover Geneva Treasure Hunt 4h 30m
        We will provide you with your personal treasure hunt brochure. Please prepare 8 CHF to buy the "Tout Genève 9h" ticket. Once you successfully finish the treasure hunt there will be a delicious cheese fondue and a treasure waiting for you!
    • 19:30 21:30
      Social Event
      Convener: Jeff Wiener (CERN)
      • 19:30
        Official Dinner of the Finnish Teacher Programme 2h Cave Valaisanne (Geneva)

        Cave Valaisanne

        Geneva

        bd Georges-Favon, 23 1204 Genève
        Although it's the formal dinner of the programme please wear clothes, which you feel comfortable in. The treasure hunt will lead you directly to the Restaurant: Cave Valaisanne, bd Georges-Favon, 23; 1204 Genève; http://www.chaletswiss.ch/
    • 08:45 11:45
      Morning
      • 08:45
        Get-together in front of the CERN hotel (building 39) 5m CERN

        CERN

      • 09:00
        Accelerators/detectors, particle physics & challenging tasks in the future 2h 30m 32/1-A24

        32/1-A24

        CERN

        40
        Show room on map
        Speaker: Kati Lassila-Perini (Helsinki Institute of Physics (FI))
    • 11:45 13:00
      Lunch break 1h 15m
    • 13:00 16:30
      Afternoon
      • 13:00
        Engineering challenges in research work 1h 104/R-B09

        104/R-B09

        CERN

        20
        Show room on map
        Speaker: Antti Juhani Kolehmainen (CERN)
      • 14:00
        Coffee break 30m CERN

        CERN

      • 14:30
        CMS data analysis 2h 104/R-B09

        104/R-B09

        CERN

        20
        Show room on map
        Speaker: Matti Kortelainen (CERN)
    • 08:40 11:45
      Morning
      • 08:40
        Get-together in front of the CERN hotel (building 39) 5m CERN

        CERN

      • 09:00
        CERN Information Technology 45m 513/1-021

        513/1-021

        CERN

        Show room on map
        Speaker: Seppo Heikkila (CERN)
      • 09:45
        Coffee break 15m CERN

        CERN

      • 10:00
        Antimatter programme 1h 28/S-029

        28/S-029

        CERN

        6
        Show room on map
        Speaker: Michael Doser (CERN)
      • 11:00
        Visit the Antimatter Factory 45m
        Indispensable: CLOSED and FLAT SHOES!! Prohibited: FOODS and/or BEVERAGES!
        Speaker: Michael Doser (CERN)
    • 11:45 13:00
      Lunch break 1h 15m
    • 13:00 14:00
      Afternoon
    • 15:45 17:45
      Visit to the UN